Current Oncology, Vol. 28, Pages 2928-2932: A Case of Stevens–Johnson Syndrome in Recurrent Late-Stage Ovarian Cancer Patient after Management of Chronic Pain with Elastomeric Pump
Current Oncology doi: 10.3390/curroncol28040256
Vida Gavrić Gavrić Lovrec
(1) Background. Stevens–Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) are severe mucocutaneous reactions, characterized by extensive necrosis and detachment of the epidermis. (2) Case presentation. We present a case of a 46-year-old patient with late-stage high-grade serous ovarian cancer who was primarily treated with neoadjuvant chemotherapy and interval debulking, which was followed by adjuvant chemotherapy. At first recurrence, she was again treated with chemotherapy, and due to severe abdominal pain, an elastomeric pump containing analgesics, anti-inflammatories, and ondansetron was administered. In the same month, she was admitted to the hospital due to severe dysphagia, and in the following days she developed haemorrhagic vesiculobullous lesions on the facial skin and trunk. Stevens–Johnson syndrome was confirmed and ondansetron as a plausible leading cause was discontinued. Despite multimodal treatment, her condition deteriorated, and she died. (3) Discussion and conclusion. Although gynaecologists rarely encounter Stevens–Johnson syndrome, high mortality of the disease should ensure a low threshold for diagnosing and treating this disease.
Free full text: Read More